Alert archive / Maine / Storm Warnings in 2016

Storm Warning 5, NWS Caribou, ME

December 15, 2016

NWS Caribou, ME issued this storm warning at Dec 15, 2016, 3:11 AM EST. It took effect at Dec 15, 2016, 7:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2016, 3:11 AM EST (08:11 UTC)
In effect from
Dec 15, 2016, 7:00 PM EST
Expired
Dec 16, 2016, 7:10 AM EST
In force
12 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

775 
WHUS71 KCAR 150811
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
311 AM EST THU DEC 15 2016

ANZ052-151615-
/O.CON.KCAR.SC.Y.0094.000000T0000Z-161216T0000Z/
/O.UPG.KCAR.SR.A.0002.161216T0000Z-161216T0600Z/
/O.NEW.KCAR.GL.W.0034.161216T0000Z-161216T2100Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
311 AM EST THU DEC 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
FRIDAY. THE STORM WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ050-051-151615-
/O.CON.KCAR.SC.Y.0094.000000T0000Z-161216T0000Z/
/O.UPG.KCAR.SR.A.0002.161216T0000Z-161216T0600Z/
/O.NEW.KCAR.SR.W.0005.161216T0000Z-161216T2100Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
311 AM EST THU DEC 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
FRIDAY. THE STORM WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 30 TO 40 KT WITH GUSTS UP TO
  50 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HEWITT
6 follow-up statements
485 
WHUS71 KCAR 151651
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1151 AM EST THU DEC 15 2016

ANZ052-160100-
/O.CON.KCAR.SC.Y.0094.000000T0000Z-161216T0000Z/
/O.CON.KCAR.GL.W.0034.161216T0000Z-161216T2100Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1151 AM EST THU DEC 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ050-051-160100-
/O.CON.KCAR.SC.Y.0094.000000T0000Z-161216T0000Z/
/O.CON.KCAR.SR.W.0005.161216T0000Z-161216T2100Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1151 AM EST THU DEC 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  50 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
086 
WHUS71 KCAR 151949
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
249 PM EST THU DEC 15 2016

ANZ052-160400-
/O.CAN.KCAR.SC.Y.0094.000000T0000Z-161216T0000Z/
/O.CON.KCAR.GL.W.0034.161216T0000Z-161216T2100Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
249 PM EST THU DEC 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...NORTHWEST WINDS 30 TO 40 KT WITH GUSTS UP TO 
  50 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-051-160400-
/O.CAN.KCAR.SC.Y.0094.000000T0000Z-161216T0000Z/
/O.CON.KCAR.SR.W.0005.161216T0000Z-161216T2100Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
249 PM EST THU DEC 15 2016

...STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...NORTHWEST WINDS 35 TO 45 KT WITH GUSTS UP TO 
  55 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
035 
WHUS71 KCAR 152347
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
647 PM EST THU DEC 15 2016

ANZ052-160800-
/O.CON.KCAR.GL.W.0034.161216T0000Z-161216T2100Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
647 PM EST THU DEC 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 30 TO 40 KT WITH GUSTS UP TO 
  50 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-051-160800-
/O.CON.KCAR.SR.W.0005.161216T0000Z-161216T2100Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
647 PM EST THU DEC 15 2016

...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 35 TO 45 KT WITH GUSTS UP TO 
  55 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
424 
WHUS71 KCAR 160305
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1005 PM EST THU DEC 15 2016

ANZ052-161115-
/O.CON.KCAR.GL.W.0034.000000T0000Z-161216T2100Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1005 PM EST THU DEC 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-051-161115-
/O.CON.KCAR.SR.W.0005.000000T0000Z-161216T2100Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1005 PM EST THU DEC 15 2016

...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 30 TO 40 KT WITH GUSTS UP TO 
  50 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
622 
WHUS71 KCAR 160836
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
336 AM EST FRI DEC 16 2016

ANZ052-161645-
/O.CON.KCAR.GL.W.0034.000000T0000Z-161216T2100Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
336 AM EST FRI DEC 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-051-161645-
/O.CON.KCAR.SR.W.0005.000000T0000Z-161216T2100Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
336 AM EST FRI DEC 16 2016

...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 30 TO 40 KT WITH GUSTS UP TO 
  45 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

HEWITT
293 
WHUS71 KCAR 161210
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
710 AM EST FRI DEC 16 2016

ANZ050-051-162015-
/O.CAN.KCAR.SR.W.0005.000000T0000Z-161216T2100Z/
/O.EXA.KCAR.GL.W.0034.000000T0000Z-161216T2100Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
710 AM EST FRI DEC 16 2016

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
STORM WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT.
  SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-162015-
/O.CON.KCAR.GL.W.0034.000000T0000Z-161216T2100Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
710 AM EST FRI DEC 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Dec 15, 1:24 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Dec 15, 1:24 AM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
124 AM EST Thu Dec 15 2016

.SYNOPSIS...
An Arctic cold front will approach overnight then cross the
region Thursday. Arctic high pressure will build across the
region Thursday night into Friday.

&&

.NEAR TERM /THROUGH TODAY/...
120 AM Update... Adjusted the temps to bring them up a bit per
the latest obs. Some scattered snow showers moving across portions
of northern Maine w/some llvl convergence. Arctic boundary sitting
back in western Quebec w/a pre-frontal trof moving into western
Maine. This trof will be responsible for some more snow and
possible squalls this morning into early afternoon.

Previous Discussion...
Another cold front will approach from the northwest later
Thursday. This is expected to result in snow showers and possibly
some snow squalls in the north later in the day Thursday as a
strong lapse rate develops.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
True arctic air wl not pour into CWA until aft 00z Fri with H9 temps
dropping to -27C by 12z. Pressure gradient wl be strong btwn 955mb
sfc low ovr the Maritimes and sfc high building into the cntrl
Appalachians Fri mrng. H9 winds increase to +30kts acrs entire area
by 06z with highest speeds progged to be down along coast. Gusty nw
winds are expected Thur night thru Fri morning. This wl result in
areas of blowing snow, mainly Bangor and points north where snow
currently exists, with winds gusting upwards of 30kts by daybreak,
tho higher terrain wl lkly see gusts appchg 40kts by mrng. Pcpn-wise
just expecting isold-sctd snow showers ovrngt in nw upslope flow
areas as upr lvl low scoots thru the region.

Temps wl lkly drop blo 0F by 00z Fri and continue dropping thru the
night. Mins wl be nr -15F acrs the North Woods and nr -10F north of
a Dover-Foxcroft to Houlton line. Rmndr of the area will be in the
single digits blo zero.  This results in wind chill temps at warning
criteria in the North Woods and Aroostook County where -35 to -40F
will be common. Advisory level wind chills expected south of these
areas with lowest wind chills dropping as low as -30F.

Have opted to hold off on any wind headlines as NAM guidance is
indicating strong winds with wind advisory speeds, whereas GFS is
showing damaging winds above 50kts. Due to disagreement with the
models wl allow later shifts to evaluate potential for any headlines
for the wind.

Winds will decrease Fri aftn as low continues to pull off to the
east and high begins to build in. This wl set the stage for the next
storm affecting our area. Lee-side cyclogenesis wl dvlp on Friday
and head east thru the Plains Friday night. Overrunning wl begin to
mv in fm the west Sat aftn. At this time, it appears that airmass wl
be cold enuf to begin as all snow and continue thru the end of the
pd. Possibility exists for 3-5 inches of snow by Sat evng acrs the
far sw zones. Warm advection wl allow temps to rise to nr frzg acrs
Downeast on Saturday while nrn zones rise to nr 20F fm temps
starting out blo 0F.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The extended models are in good general agreement. A Low over the
eastern Great Lakes with a frontal system extending east across
Maine will influence the weather through Sunday afternoon. The
cold front will move south into the Gulf of Maine waters late
afternoon Sunday, a Canadian high pressure will build across the
region Sunday evening, over the area through most of the rest of
the period. A artic frontal boundary will move south into southern
Quebec on Tuesday morning, however at this time it appears to
remain in Canada and will only bring the chance for a few snow
showers across the crown of Maine. At this time high pressure will
remain dominate through the end of the period. The next system to
affect Maine the ECMWF has the low over lake Huron with the front
extending south across Vermont south along the Atlantic coast
potentially affecting Maine 6 hrs after the end of the period. The
GFS trailing by about 6 hrs has a new low over northern Iowa with
a cold front extending south to the Louisiana coast.

Loaded a blend to smooth out the minor differences in the models.
Loaded NAWAVE4 for seas in the coastal waters. Loaded windgust by
factor tool.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: MVFR conditions will develop across the north and
mountains overnight. Occasional MVFR conditions are possible
Bangor and Downeast overnight. VFR/MVFR conditions are then
expected across the entire region Thursday. Gusty west to
northwest winds will develop Thursday afternoon with gusts up to
30 to 35 mph.

SHORT TERM: VFR expected at BGR and BHB into Sat morning, while
northern terminals will see ocnl MVFR/IFR restrictions in snow
showers and/or squalls on Thursday. Blowing snow may reduce vsbys
across northern sites Thursday night into the day Friday. Next
system will move in Saturday afternoon with MVFR/IFR possible
through the end of the weekend. NW winds will be gusty late Thur
night through Friday with potential for winds gusting to 35-45kts.

&&

.MARINE...
NEAR TERM: A Small Craft Advisory is in effect for the waters
overnight into Thursday. Gale conditions are expected to develop
Thursday afternoon. Visibilities could be reduced overnight into
Thursday with snow showers. For Waves: Current observations from
44027 continue to show a bi-modal frequency distribution with
primary wave system resulting from northwest wind (5 feet/8
seconds) wave and a secondary long period wave system coming in
from the south (2-3 feet/11 seconds). Wind wave is expected to
predominate through Thursday as winds increase from northwest with
wave heights a function of distance from the coast.

SHORT TERM: Winds will increase to storms Thur evening until
shortly after midnight Thur night before diminishing to gales
through most of the day on Fri. Seas wl increase above 10ft Sat
night and rise through the day Sun.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Chill Warning from midnight tonight to 5 PM EST Friday
     for MEZ001>006-010.
     Wind Chill Advisory from midnight tonight to 5 PM EST Friday
     for MEZ011-015>017-029>032.
MARINE...Storm Watch from this evening through late tonight for
     ANZ050>052.
     Small Craft Advisory until 7 PM EST this evening for
     ANZ050>052.

&&

Near Term...Hewitt/Mignone
Short Term...Farrar
Long Term...Norton
Aviation...Hewitt/Mignone/Farrar
Marine...Hewitt/Mignone/Farrar
Hazardous weather outlook, Dec 14, 3:44 PM EST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
344 PM EST WED DEC 14 2016

MEZ001>006-010-152045-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
344 PM EST WED DEC 14 2016

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 5 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

GUSTY NORTHWEST WINDS ARE EXPECTED FRIDAY MORNING INTO THE
AFTERNOON. THESE WINDS MAY RESULT IN BLOWING AND DRIFTING SNOW,
IMPACTING TRAVEL ACROSS THE AREA. STRONG WINDS MAY ALSO RESULT IN
SCATTERED POWER OUTAGES.

ANOTHER STORM WILL MOVE INTO THE REGION SATURDAY AFTERNOON WITH
THE POTENTIAL FOR MODERATE SNOW ACCUMULATIONS. STAY TUNED FOR
THE LATEST FORECAST DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ011-015>017-029>032-152045-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
344 PM EST WED DEC 14 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO
5 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH
CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

GUSTY NORTHWEST WINDS ARE EXPECTED FRIDAY MORNING INTO THE
AFTERNOON. THESE WINDS MAY RESULT IN BLOWING AND DRIFTING SNOW,
IMPACTING TRAVEL ACROSS THE AREA. STRONG WINDS MAY ALSO RESULT IN
SCATTERED POWER OUTAGES.

ANOTHER STORM WILL MOVE INTO THE REGION SATURDAY AFTERNOON WITH
THE POTENTIAL FOR ADDITIONAL SNOW ACCUMULATIONS. MIXED
PRECIPITATION MAY OCCUR SATURDAY NIGHT INTO SUNDAY. STAY TUNED FOR
THE LATEST FORECAST DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-152045-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
344 PM EST WED DEC 14 2016

...STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FARRAR

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 3:11 AM ESTGale WarningCAR36 hr

Nearby

Storm Warnings in Maine, 2016Every storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.